Alert archive / Kansas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 99, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at May 22, 1995, 11:14 PM CDT for Clark County, Meade County, Kansas. It was in force for 56 min.
The area
The counties it named.
The facts
- Issued
- May 22, 1995, 11:14 PM CDT (04:14 UTC)
- Expired
- May 23, 1995, 12:10 AM CDT
- In force
- 56 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
Counties Clark County, KS, Meade County, KS
The radar
The Dodge City radar (KDDC), 59 km from the middle of the area, began a volume at 04:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 4.2 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2320 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1113 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 244 m²/s²
- Significant tornado parameter
- 2.3
- Supercell composite
- 14.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDDC 230416 SVRDDC KSC025-119-230515- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 1114 PM CDT MON MAY 22 1995 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1215 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN SOUTHWEST KANSAS ...NORTHERN CLARK COUNTY...NORTHERN MEADE COUNTY AT 1113 PM CDT RADAR INDICATED A RAPIDLY DEVELOPING LINE OF SEVERE THUNDERSTORMS EXTENDING FROM 8 MILES SOUTHEAST OF MINNEOLA TO 16 MILES WEST-NORTHWEST OF MEADE. THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF GOLFBALLS AND TORRENTIAL RAINFALL. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. 01
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 9:20 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, May 22, 9:20 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 915 PM CDT MON MAY 22 1995 NOT MUCH TIME FOR DISCN. CLD FNT APPRS TO BE FM S OF HLC TO NR GCK AND INTO SWRN CORNER ST. HEAVIEST THUNDERSTORMS EXTND FROM NORTH OF GCK TO NEAR STAFFORD PRODUCING FLOODING RAFL AND STILL SOME SVR WX. FLASH FLOOD WATCH SHUD CONT FROM THESE AREAS TO THE SOUTH AND EAST TONGT. BIGGEST PRBLM APRS TO BE OVNT LOWS. THINK WE NEED TO DROP LOWS TNGT AS TMPS OVER NW KS/NERN COLO ARE INTO THE MID 40S AND GOOD NRLY WINDS SHOULD HELP ADVT TMPS INTO CWA TNGT. WILL KEEP MTN OF POPS WITH STG VORT MAX PUSHING OUT OF SWRN US TNGT AND TUE. GERARD
In the hours before
Special weather statement, May 22, 11:04 PM CDT, 10 minutes before
KSZ030-031-043-044-045-046-062-063-064-065-075-076-077-079-085- 230500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 1102 PM CDT MON MAY 22 1995 ...TORNADO WATCH #459 CANCELLED FOR PARTS OF SOUTHWEST KANSAS... THE TORNADO WATCH THAT WAS IN EFFECT UNTIL 1 AM CDT FOR MUCH OF CENTRAL AND WESTERN KANSAS HAS BEEN CANCELLED FOR A PART OF SOUTHWEST KANSAS. COUNTIES THAT ARE NO LONGER IN THE WATCH INCLUDE: TREGO ELLIS SCOTT LANE NESS RUSH KEARNY FINN GRAY HODGEMAN PAWNEE EDWARDS GRANT HASKELL STEVENS THERE IS A CONTINUED CHANCE FOR RAIN AND A FEW THUNDERSTORMS ACROSS THE AREA LATER TONIGHT. GERARD `
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 7:02 PM CDT | Severe Thunderstorm Warning | DDC | Edwards | 43 min |
| May 22, 7:15 PM CDT | Severe Thunderstorm Warning | DDC | Finney | 45 min |
| May 22, 7:21 PM CDT | Severe Thunderstorm Warning | DDC | Hodgeman | 54 min |
| May 22, 7:46 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Stafford | 44 min |
| May 22, 8:35 PM CDT | Severe Thunderstorm Warning | DDC | Pratt, Stafford | 40 min |
| May 22, 9:46 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Kiowa | 44 min |
| May 22, 10:04 PM CDT | Severe Thunderstorm Warning | DDC | Pratt | 41 min |
| May 22, 10:43 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Pratt | 47 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.